JOHN CHAN, M.D.; JOHN C. MCKITRICK, PH.D.; ROBERT S. KLEIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We recently treated a patient with the acquired immunodeficiency syndrome and disseminated infection due to Mycobacterium gordonae. Infection with this organism has not previously been reported in association with the syndrome.
A 41-year-old man who abused intravenous drugs developed Pneumocystis carinii pneumonia in November 1981. He responded to treatment with intravenous sulfamethoxazole and trimethoprim. In July 1982 he developed esophageal candidiasis which was treated with ketoconazole. The next month, a sputum specimen showed acid-fast bacilli on stain. He was treated by his physician with isoniazid. In November 1982, because of persistent fever and weakness, a bone marrow
CHAN J, MCKITRICK JC, KLEIN RS. Mycobacterium gordonae in the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1984;101:400. doi: 10.7326/0003-4819-101-3-400_1
Download citation file:
Published: Ann Intern Med. 1984;101(3):400.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use